About this Journal Submit a Manuscript Table of Contents
Journal of Probability and Statistics
Volume 2012 (2012), Article ID 807045, 5 pages
http://dx.doi.org/10.1155/2012/807045
Research Article

Improved Estimators of the Mean of a Normal Distribution with a Known Coefficient of Variation

Department of Statistics, Faculty of Science, Khon Kaen University, Khon Kaen 40002, Thailand

Received 1 August 2012; Revised 10 November 2012; Accepted 13 November 2012

Academic Editor: Shein-chung Chow

Copyright © 2012 Wuttichai Srisodaphol and Noppakun Tongmol. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper is to find the estimators of the mean for a normal distribution with mean and variance , , . These estimators are proposed when the coefficient of variation is known. A mean square error (MSE) is a criterion to evaluate the estimators. The results show that the proposed estimators have preference for asymptotic comparisons. Moreover, the estimator based on jackknife technique has preference over others proposed estimators with some simulations studies.